Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 302, NWS Jackson, MS

May 31, 2012Bolivar County, Sunflower County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 31, 2012, 1:07 PM CDT for Bolivar County, Sunflower County, Mississippi. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2012, 1:07 PM CDT (18:07 UTC)
Expired
May 31, 2012, 2:00 PM CDT
In force
53 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Bolivar County, MS, Sunflower County, MS

The radar

The Little Rock radar (KLZK), 175 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 12:59 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2012-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1245 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2012-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1245 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
776 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

354 
WUUS54 KJAN 311807
SVRJAN
MSC011-133-311900-
/O.NEW.KJAN.SV.W.0302.120531T1807Z-120531T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
107 PM CDT THU MAY 31 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...SHAW...CLEVELAND...
  CENTRAL SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...RULEVILLE...DREW...

* UNTIL 200 PM CDT

* AT 107 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SHAW MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOYLE BY 120 PM CDT...
  CLEVELAND BY 125 PM CDT...
  RENOVA AND SUNFLOWER BY 130 PM CDT...
  BLAINE BY 140 PM CDT...
  RULEVILLE BY 150 PM CDT...
  DREW BY 200 PM CDT...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

LAT...LON 3354 9045 3353 9112 3368 9113 3367 9107
      3367 9104 3369 9104 3371 9107 3370 9109
      3371 9113 3378 9113 3378 9107 3377 9101
      3379 9099 3385 9044
TIME...MOT...LOC 1807Z 238DEG 16KT 3361 9074

$$
1 follow-up statement
784 
WWUS54 KJAN 311834
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
134 PM CDT THU MAY 31 2012

MSC011-133-311900-
/O.CON.KJAN.SV.W.0302.000000T0000Z-120531T1900Z/
SUNFLOWER MS-BOLIVAR MS-
134 PM CDT THU MAY 31 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR SOUTHEASTERN BOLIVAR AND CENTRAL SUNFLOWER COUNTIES...

AT 134 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR SHAW
MOVING NORTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOYLE BY 140 PM CDT...
  CLEVELAND BY 150 PM CDT...
  RULEVILLE...DODDSVILLE...BLAINE AND RENOVA BY 200 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
THURSDAY EVENING FOR NORTHEAST LOUISIANA AND SOUTHWESTERN
MISSISSIPPI. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL
800 PM CDT THURSDAY EVENING FOR NORTHWESTERN MISSISSIPPI.

&&

LAT...LON 3354 9046 3354 9081 3377 9101 3379 9099
      3385 9045
TIME...MOT...LOC 1834Z 239DEG 9KT 3363 9070

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 1:05 PM CDT, 2 minutes earlier.

Area forecast discussion, May 31, 1:05 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
105 PM CDT THU MAY 31 2012

.UPDATE...SEVERE TSTORM WATCH 328 HAS BEEN ISSUED FOR PORTIONS OF
NORTHERN AND CENTRAL MS UNTIL 01Z. STRONG TO SEVERE CONVECTION HAS
DEVELOPED NEAR THE MS RIVER DURING THE LATE MORNING HOURS ALONG
OUTFLOW FROM OVERNIGHT MCS. THIS ACTIVITY IS MOVING INTO AN
INCREASINGLY UNSTABLE AIRMASS...WITH SPC MESOANALYSIS NOW INDICATING
MLCAPES AROUND 3000 J/KG AND LOW LEVEL LAPSE RATES OVER 8 C/KM.
CLUSTERS OF STRONG/SEVERE STORMS ARE EXPECTED TO CONTINUE TO
INCREASE ALONG THE RIVER AND SPREAD EASTWARD THIS AFTERNOON AHEAD OF
THE APPROACHING COLD FRONT. SEVERE THREAT MAY BE MORE LIMITED OVER
EASTERN MS...WHERE MORNING STORMS HAVE LEFT A MORE STABLE
ENVIRONMENT. UPDATED PRODUCTS WILL BE SHIPPED OUT WITHIN THE NEXT
SEVERAL MINUTES. /DL/

&&

.DISCUSSION... /ISSUED AT 1039 AM CDT THU MAY 31 2012/
WE ARE STILL FACING A SOMEWHAT COMPLICATED FORECAST SITUATION FOR
TODAY...ALTHOUGH THE PICTURE IS BECOMING A BIT CLEARER AT THIS
STAGE. THE NORTHERN PORTION OF AN MCS OVER THE ARKLATEX HAS ALMOST
COMPLETELY FALLEN APART TO OUR WEST...THOUGH A PORTION OF THE
COMPLEX HAS PERSISTED AND IS DIVING ACROSS SE TEXAS. AN MCV
ASSOCIATED WITH THIS ACTIVITY WAS CLEARLY EVIDENT ON VIS SATELLITE
IMAGERY THIS MORNING NEAR EL DORADO ARKANSAS MOVING ENE. AHEAD OF
THE LEFTOVER OUTFLOW/COLD POOL...THE ATMOSPHERE IS BECOMING
INCREASINGLY MOIST AND UNSTABLE OVER WESTERN PORTIONS OF THE
CWA...WHERE SKIES REMAIN MOSTLY CLEAR WITH TEMPS RISING INTO THE 80S
AND DEWPOINTS POOLING IN THE LOWER TO MIDDLE 70. MLCAPES WERE
ALREADY APPROACHING 1500-2000 J/KG OVER PORTIONS OF SW MISSISSIPPI
AND NE LOUISIANA.

MEANWHILE CONVECTION DEVELOPED EARLY THIS MORNING ALONG THE I-20
CORRIDOR AND OVER EASTERN MISSISSIPPI ALONG A REMNANT BOUNDARY. THIS
CONVECTION HAS BEEN MOVING VERY SLOWLY...PRIMARILY LEADING TO FLASH
FLOOD CONCERNS...THOUGH THERE WERE A FEW REPORTS OF SUB-SEVERE HAIL
AS WELL. THESE STORMS HAVE BEGUN TO DECREASE ALONG THE I-20
CORRIDOR...BUT HAVE PERSISTED OVER EASTERN PORTIONS OF THE AREA.

HEADING INTO THE AFTERNOON ADDITIONAL CONVECTION IS EXPECTED TO
DEVELOP OVER THE AREA...WITH THE MCV AND OUTFLOW OVER THE WESTERN
PORTION OF THE AREA SERVING AS A FOCUS FOR NEW DEVELOPMENT AS THE
ATMOSPHERE CONTINUES TO DESTABILIZE THROUGH THE DAY. THIS CONVECTION
WILL SPREAD EASTWARD OVER MUCH OF THE AREA THROUGH THE AFTERNOON AND
INTO THE EVENING. THE BIGGEST REMAINING QUESTION MARK IS THE
POTENTIAL IMPACT OF CONVECTION ONGOING RIGHT NOW OVER EASTERN
MISSISSIPPI. ESSENTIALLY NONE OF THE HIGH RES MODEL GUIDANCE WAS
PICKING UP ON THIS ACTIVITY...WHICH COULD HAMPER DEVELOPMENT IN THAT
AREA LATER ON TODAY. WILL HAVE TO CONTINUE TO MONITOR TO SEE HOW
THINGS PLAY OUT.

GIVEN THE INCREASED CONFIDENCE IS STORMS NOT BEING INTERRUPTED BY
MORNING CONVECTION OVER THE WEST/CENTRAL...HAVE UPDATED THE HWO TO
BEEF UP WORDING A BIT. ALREADY SENT AN FORECAST UPDATE EARLIER THIS
MORNING. WILL SEND AN ADDITIONAL UPDATE SHORTLY TO ADD SEVERE
WORDING TO THE FORECAST FOR TODAY. IN ADDITION AS PER RECENT
COORDINATION WITH SPC...A SVR TS WATCH WILL BE ISSUED FOR OUR LA
PARISHES AND SOME OF OUR WESTERN MS COUNTIES VALID THROUGH 6PM. /DL/

&&

.AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR THE EASTERN
PORTIONS OF THE AREA THROUGH NOON...MAINLY IMPACTING MEI AND GTR.
PERIODS OF HEAVY RAIN ARE LIKELY AND MAYBE SOME SMALL HAIL. WINDS
MAY GUST BRIEFLY TO ABOUT 25 MPH. AROUND 17Z THERE MAY BE A SHORT
BREAK ACROSS THE AREA. THUNDERSTORMS WILL MOVE IN FROM THE WEST
IMPACTING GLH...TVR...HEZ AROUND 20Z AND GRADUALLY SPREAD EAST. WILL
INTRODUCE THUNDERSTORMS FOR GWO...JAN/HKS AROUND 22Z AND MEI...GTR
AROUND 00Z. ACTIVITY MAY TAPER OFF FROM THE WEST SHORTLY AFTER
00Z...MAY END RAIN FOR GLH AROUND 3Z...JAN/HKS/GWO AROUND 6Z AND
EVERYWHERE ELSE AROUND 9Z. AFTER 9Z...VFR CONDITIONS SHOULD PREVAIL.
THERE MAY BE SOME PATCHY FOG AROUND...AT THIS TIME NOT EXPECTING
ANYTHING WIDESPREAD OR DENSE. /07/

&&

.PREV DISCUSSION... /ISSUED AT 423 AM CDT THU MAY 31 2012/
SHORT TERM...FOR FRI...SOME LINGERING PRECIP CHANCES WILL EXIST FOR
THE E/SE AREAS EARLY BEFORE THE FRONT/DRIER AIR MOVE THROUGH THE
REGION. LOOK FOR BELOW AVG TEMPS FRIDAY WITH A COOL NGT FRIDAY NGT.
/CME/

LONG TERM...SATURDAY THROUGH THURSDAY...MODELS IN AGREEMENT IN THIS
PERIOD THAT RIDGING OVER THE PLAINS WILL RESULT IN A RELATIVELY DRY
MID LEVEL NW FLOW REGIME OVER THE CWA. MODELS DO SHOW A WEAK
SHORTWAVE EMBEDDED IN THE FLOW COMING OUT OF AR SUNDAY...BUT
DAMPENING AS IT APPROACHES THE MS RIVER. AT THE SURFACE RIDGE AXIS
OVER THE NORTHERN GULF WILL KEEP DEEPER MOISTURE CUTOFF THROUGH
MONDAY NIGHT...BUT WEAKENING DOES ENSUE THEREAFTER WITH PWATS
APPROACHING 1.5 INCHES OVER THE AREA BY TUESDAY.

A WEAK SURFACE FRONT TRIES TO BACKDOOR INTO NE MS BEFORE BECOMING
STATIONARY DURING THE DAY TUESDAY. WITH THE INCREASE IN LOW LEVEL
MOISTURE...BELIEVE ISOLATED TO SCATTERED CONVECTION WILL
RESULT...ESPECIALLY OVER THE NE ALONG THE BOUNDARY AND BETTER
MOISTURE POOLING.

SPRAWLING MID/UPPER RIDGE DURING THE LATTER HALF OF THE WEEK WILL
RESULT IN A RATHER WEAK FLOW PATTERN AND INCREASED DIFFICULTY IN
NAILING DOWN ANY SHORTWAVES TO SPARK CONVECTION. WITH STATIONARY
BOUNDARY OVER NE MS BECOMING INCREASINGLY HARD TO RESOLVE IN THE
MODELS...WILL TAKE A MORE CLIMATOLOGICAL APPROACH AND KEEP SLIGHT
CHANCE POPS WEDNESDAY AND THURSDAY./26/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DL/07/CME/26
Hazardous weather outlook, May 31, 9:43 AM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
943 AM CDT THU MAY 31 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
011015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
943 AM CDT THU MAY 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING AS A
POTENT DISTURBANCE AND STRONG COLD FRONT APPROACH THE REGION. THE
MAIN RISKS WILL BE HAIL UP TO QUARTER SIZE AND WIND GUSTS OF UP TO
70 MPH. LOCALLY HEAVY RAINFALL MAY ALSO LEAD TO FLASH FLOODING IN A
FEW AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED TODAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

DL

In the hours before

Local storm report, May 31, 10:44 AM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1044 AM CDT THU MAY 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     3 N VICKSBURG           32.37N 90.87W
05/30/2012                   WARREN             MS   LAW ENFORCEMENT

            TREES DOWN ON N WASHINGTON ST AND ON EAST AVE.

&&

AWEBER
Special weather statement, May 31, 11:40 AM CDT, 1 hour 27 minutes before
ARZ075-LAZ008-009-MSZ034-040-311740-
CHICOT AR-WASHINGTON MS-ISSAQUENA MS-EAST CARROLL LA-WEST CARROLL LA-
1140 AM CDT THU MAY 31 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1140 AM CDT THU MAY 31 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHWEST OF SHELBURN AT 1140
AM CDT...MOVING NORTHEAST AT 20 MPH.

PEOPLE IN NORTHWESTERN ISSAQUENA...SOUTHWESTERN WASHINGTON AND
SOUTHERN CHICOT COUNTIES...AND NORTHEASTERN WEST CARROLL AND NORTHERN
EAST CARROLL PARISHES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3325 9146 3299 9091 3277 9118 3294 9145
      3297 9145 3298 9144 3299 9145 3299 9144
      3300 9144 3301 9145
TIME...MOT...LOC 1640Z 229DEG 16KT 3293 9129

MME
Special weather statement, May 31, 12:16 PM CDT, 51 minutes before
MSZ018-034-311800-
WASHINGTON MS-BOLIVAR MS-
1216 PM CDT THU MAY 31 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1216 PM CDT THU MAY 31 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER LAMONT AT 1216 PM CDT...MOVING
EAST AT 15 MPH.

PEOPLE IN SOUTHWESTERN BOLIVAR AND NORTHWESTERN WASHINGTON COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3351 9077 3346 9110 3358 9117 3379 9078
TIME...MOT...LOC 1716Z 254DEG 13KT 3353 9106

MME
Special weather statement, May 31, 12:44 PM CDT, 23 minutes before
LAZ009-MSZ034-040-041-311830-
WASHINGTON MS-SHARKEY MS-ISSAQUENA MS-EAST CARROLL LA-
1244 PM CDT THU MAY 31 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1244 PM CDT THU MAY 31 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 11 MILES SOUTHWEST OF GRACE AT 1244 PM
CDT...MOVING NORTHEAST AT 25 MPH.

PEOPLE IN NORTH CENTRAL ISSAQUENA...NORTHERN SHARKEY AND SOUTH
CENTRAL WASHINGTON COUNTIES...AND EXTREME NORTHEASTERN EAST CARROLL
PARISH SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3313 9097 3293 9067 3278 9103 3289 9111
TIME...MOT...LOC 1744Z 219DEG 23KT 3288 9105

MME
Local storm report, May 31, 12:54 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1254 PM CDT THU MAY 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     FLASH FLOOD      1 ENE GREENVILLE        33.39N 91.04W
05/30/2012                   WASHINGTON         MS   EMERGENCY MNGR

            REPORTS OF WATER OVER A FEW ROADS IN GREENVILLE AND
            NEARBY IN LELAND.

&&

DCOX
Local storm report, May 31, 1:03 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
103 PM CDT THU MAY 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     HAIL             RIDGELAND               32.42N 90.13W
05/30/2012  E0.75 INCH       MADISON            MS   PUBLIC

            REPORTS OF PENNY SIZE HAIL AT THE INTERSECTION OF LAKE
            HARBOR ROAD AND HIGHWAY 51.

&&

DCOX

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:06 PM CDTSevere Thunderstorm WarningJANAdams54 min
May 30, 7:10 PM CDTSpecial Weather StatementJANLawrence40 min
May 30, 7:11 PM CDTSpecial Weather StatementJANJasper29 min
May 30, 8:08 PM CDTSpecial Weather StatementJANFranklin42 min
May 30, 8:11 PM CDTSpecial Weather StatementJANAdams39 min
May 31, 6:42 AM CDTSpecial Weather StatementJANRankin28 min
May 31, 7:46 AM CDTFlash Flood WarningJANHinds3 hr
May 31, 7:49 AM CDTSpecial Weather StatementJANHinds46 min
May 31, 8:02 AM CDTFlash Flood WarningJANKemper, Noxubee3 hr
May 31, 8:23 AM CDTSpecial Weather StatementJANNewton42 min
May 31, 9:42 AM CDTSpecial Weather StatementJANNewton43 min
May 31, 10:09 AM CDTSpecial Weather StatementJANClarke, Lauderdale46 min
May 31, 12:16 PM CDTSpecial Weather StatementJANBolivar44 min
May 31, 12:44 PM CDTSpecial Weather StatementJANSharkey46 min
May 31, 1:27 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore63 min
May 31, 1:29 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower50 min
May 31, 1:40 PM CDTSevere Thunderstorm WarningJANAdams50 min
May 31, 2:06 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Leflore39 min
May 31, 2:08 PM CDTSevere Thunderstorm WarningJANHinds, Warren67 min
May 31, 2:13 PM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson62 min
May 31, 2:24 PM CDTSevere Thunderstorm WarningJANGrenada, Webster66 min
May 31, 2:33 PM CDTSpecial Weather StatementJANFranklin57 min
May 31, 2:34 PM CDTSevere Thunderstorm WarningJANCarroll, Montgomery56 min
May 31, 2:50 PM CDTSpecial Weather StatementJANRankin30 min
May 31, 2:55 PM CDTSpecial Weather StatementJANAttala, Leake, Madison60 min
May 31, 2:58 PM CDTSpecial Weather StatementJANCopiah, Hinds, Jefferson Davis, Lawrence, Lincoln, Rankin and 1 more62 min
May 31, 3:09 PM CDTSpecial Weather StatementJANLincoln41 min
May 31, 3:12 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Holmes, Leake, Madison, Scott63 min
May 31, 3:13 PM CDTSpecial Weather StatementJANCopiah42 min
May 31, 3:16 PM CDTSpecial Weather StatementJANLawrence44 min
May 31, 3:23 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Leake, Madison, Rankin, Simpson67 min
May 31, 3:29 PM CDTSevere Thunderstorm WarningJANChoctaw, Montgomery, Webster61 min
May 31, 3:35 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion55 min
May 31, 3:56 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Scott64 min
May 31, 4:02 PM CDTSpecial Weather StatementJANIssaquena43 min
May 31, 4:09 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Smith66 min
May 31, 4:16 PM CDTSevere Thunderstorm WarningJANLamar59 min
May 31, 4:19 PM CDTSpecial Weather StatementJANYazoo61 min
May 31, 4:28 PM CDTSevere Thunderstorm WarningJANForrest, Jones62 min
May 31, 4:30 PM CDTSevere Thunderstorm WarningJANNeshoba, Newton, Winston60 min
May 31, 4:35 PM CDTSevere Thunderstorm WarningJANJasper, Lauderdale55 min
May 31, 4:49 PM CDTFlash Flood WarningJANScott116 min
May 31, 4:50 PM CDTSpecial Weather StatementJANClay50 min
May 31, 4:57 PM CDTSevere Thunderstorm WarningJANScott33 min
May 31, 5:01 PM CDTTornado WarningJANJasper, Newton34 min
May 31, 5:04 PM CDTTornado WarningJANNewton34 min
May 31, 5:15 PM CDTSpecial Weather StatementJANCarroll, Holmes, Humphreys, Leflore60 min
May 31, 5:21 PM CDTSpecial Weather StatementJANKemper, Noxubee59 min
May 31, 5:24 PM CDTSevere Thunderstorm WarningJANClarke, Jones, Lauderdale81 min
May 31, 5:38 PM CDTSevere Thunderstorm WarningJANJasper, Newton23 min
May 31, 5:40 PM CDTSpecial Weather StatementJANLowndes60 min
May 31, 5:53 PM CDTSpecial Weather StatementJANCarroll42 min
May 31, 6:40 PM CDTSpecial Weather StatementJANChoctaw60 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.